Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Indianapolis, IN

December 11, 2021Brown County, Johnson County, Monroe County, Indiana

NWS Indianapolis, IN issued this special weather statement at Dec 11, 2021, 2:40 AM EST for Brown County, Johnson County, Monroe County, Indiana. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 11, 2021, 2:40 AM EST (07:40 UTC)
Expired
Dec 11, 2021, 3:30 AM EST
In force
50 min
Issued by
NWS Indianapolis, IN
Hail
0.00 in
Wind
55

Counties Brown County, IN, Johnson County, IN, Monroe County, IN

The radar

The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 11, 2:53 AM ESTTSTM WND GST 593 Wsw Whitehall, INASOS STATION KBMG BLOOMINGTON.
Dec 11, 2:54 AM ESTTSTM WND GST 501 Nw Indiana University, INPEA SIZE HAIL AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

972 
WWUS83 KIND 110740
SPSIND

Special Weather Statement
National Weather Service Indianapolis IN
240 AM EST Sat Dec 11 2021
 
INZ053>055-061>063-110830-
Johnson IN-Brown IN-Owen IN-Morgan IN-Greene IN-Monroe IN-
240 AM EST Sat Dec 11 2021

...Strong thunderstorms will impact portions of Monroe, southern
Morgan, western Johnson, Brown, southeastern Owen and eastern Greene
Counties through 330 AM EST...

At 240 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Martinsville to 7 miles southeast of
Bloomfield. Movement was northeast at 65 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Martinsville around 245 AM EST.
  Bloomington around 300 AM EST.

Other locations in the path of these storms include Greenwood,
Franklin and Nashville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 300 AM EST for central, south
central, southwestern and west central Indiana.

&&

LAT...LON 3890 8707 3931 8678 3963 8608 3905 8609
      3905 8632 3901 8632 3899 8644 3899 8668
      3895 8668 3890 8696
TIME...MOT...LOC 0740Z 240DEG 55KT 3935 8646 3893 8687 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

NIELD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Dec 11, 2:33 AM EST, 7 minutes earlier.

Area forecast discussion, Dec 11, 2:33 AM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
233 AM EST Sat Dec 11 2021

.Forecast Update...
Issued at 232 AM EST Sat Dec 11 2021

Cancelled northwestern portions of the Tornado Watch 557 as the
convection as ended with nothing upstream.

&&

.Short Term...(This evening through Saturday night)
Issued at 246 PM EST Fri Dec 10 2021

Quick Overview:

--There will be a risk of severe thunderstorms, including tornadoes,
this evening and overnight, with the greatest threat roughly between
10pm and 4am.

--Impacts include; tornadoes, damaging winds (up to 80 mph
possible), and a secondary risk of hail (in most cases not exceeding
quarter size).

--This will be a nocturnal event during a time of year that
traditionally sees a low frequency of severe storms, so pre-event
messaging and emphasis of the danger of overnight storms is
important (see messaging section below).

Forecast Challenges/Uncertainties:

--Warm front position/timing, and where (how far north) specifically
the low-level thermodynamic environment will be supportive of
tornadoes.

--Whether prefrontal confluence quasi-discrete activity can evolve
into our area (conditional), or exclusively frontally-forced QLCS.

--In the best case scenario, upstream initiation of pre-frontal
discrete truly surface based convection and higher-end tornado
threat occurs mostly south of the area, but damaging winds and QLCS
tornadoes remain possible late tonight.

--In the worst case scenario, upstream pre-frontal confluence zone
initiates convection that remains at least quasi-discrete into our
area and interacts with a rapidly destabilizing PBL, resulting in a
more substantial tornado threat, followed by a QLCS wind/tornado
threat later.

Meteorological Analysis:

We won't belabor the synoptic scale pattern/processes as we've
talked extensively about it the past few days. In short, a strong
mid-latitude system with the surface low this evening, falling to
990-mb or below by late evening. Anomalously strong and moist
southerly low-level flow is ongoing and will strengthen further. Our
environment will rapidly transform through the evening. This will
precondition the environment for deep/moist convection as forcing
for ascent increases with the approach of the trough.

Such rare/strong warm advection will result in a non-diurnal
temperature curve today, with our high temperature being at
midnight. The record for Indianapolis for 12/10 is 66, and may be
approached around midnight. Tomorrow's record high is also 66 and
could be approached around and just after midnight.

Some important details with the trough geometry are that it is
positively tilted, and thus mean flow/deep shear vector orientation
is aligned oblique enough to the cold front for linear evolution.
For the linear convection along the front later in the night, we'll
be watching particularly closely for rear inflow jets and surges
within the line as these reorientations are often where tornadoes
are favored. From the apex of the bows northward is where concern is
often highest for QLCS mesovortices and tornadoes. Also, it's worth
noting that winds aloft will be particularly strong and momentum
transfer resulting in severe gusts will not be difficult to achieve,
even with weaker convection.

Preceding the QLCS threat, there is concern for open warm sector
convection driven by pre-frontal confluence area (similar to the
October 24th event in Missouri). These are usually linked to either
the old Pacific front that has become diffuse at the surface, and/or
the leading edge of stronger DCVA and its subtle surface reflection
that may not be particularly baroclinic, at least relative to the
aforementioned lagging primary front. Or, a subtle lead shortwave
trough. The warm sector is broad and a 2m theta-e surge in tandem
with steepening low-level lapse rates are seen in the models rapidly
overspreading the area early-mid evening. This is a classic
signature associated with many past nocturnal tornado events. Prior
to this occurring, convection should be relatively weak and
nontornadic, owing to a stable PBL north of the warm front.
Nevertheless convection could become fairly widespread where
isentropic ascent is maximized north of the warm front. However, a
dangerous parameter space will evolve once the warm sector spreads
into southern and central Indiana during the evening with
strengthening low level jet, causing surface-based buoyancy to
increase and support tornadoes. Further adding to the concern is
hints of an elevated mixed layer and associated steeper midlevel
lapse rates resulting in larger instability and stronger parcel
acceleration and more robust convection.

So, no argument that when coupled with strong deep layer and low-
level shear values, the parameter space is favorable for severe
storms and tornadoes this evening into the night. The concern then
goes back to pre-frontal storm mode and evolution. We attempt to
assess this potential below, but there remains uncertainty:

Water vapor channel imagery shows a lead shortwave trough over
northern Oklahoma with the main mid-upper trough now emerging from
the central Rockies onto the High Plains. Pinning down the exact
timing and magnitude of influence of this lead wave and/or
CFA/prefrontal convergence to delineate a more focused corridor of
concern is difficult. Hi-res guidance/HREF members reaffirm this
uncertainty with varying depictions but most do show at least some
pre-frontal development. More members than not are focusing this to
our southwest, and perhaps into southern Indiana, and this would be
along/near the favored 570-dm 500-mb height contour, which is old
school but it often works. This suggests that portions of northeast
Arkansas, southeast Missouri into southern Illinois, west Kentucky
and far southwest Indiana will have greater concern than our area.
Sometimes large convective blow-ups to our south can result in
dynamic PV adjustment and locally enhance subsidence limiting
convective potential. Even if this scenario were to happen, we
shouldn't minimize the threat in our area as again we will at least
see some damaging wind and QLCS tornado potential with squall line
during the predawn hours.

Storm motions if prefrontal warm sector convection moves into our
area will be east-northeasterly at around 60 mph, and eastward
progression of the late night line of convection will be nearly as
fast.

Storms should be fairly progressive but could produce locally heavy
rainfall amounts in portions of southern Indiana that saw heavy
rainfall earlier in the week, with depressed flash flood guidance.
Flooding isn't expected to be a primary concern, but heavy amounts
in areas that experience two or more storms could cause localized
flooding, particularly where the ground is saturated.

We will watch observational data closely through the late afternoon
and evening upstream and once we see the character and expansiveness
of upstream convection, we will be able to refine timing and speak
more confidently about severe magnitude. Mesoanalysis will be
critical later today and tonight.

To Our Partners/Messaging:

We're asking our partners to help stress the danger of the overnight
severe potential. There are only a handful of days per year we ask
people to be particularly vigilant at night. Furthermore, December
is outside of our typical severe season and so overall awareness may
be low. Some ideas for items to stress today are to consider turning
on WEA alerts on phones if they've disabled them in the past, check
the status of warning devices such as weather radios and broadcast
media/private apps (multiple ways to get warnings are key), charge
devices ahead of time. Also, review sheltering plans, clean out
closets for sheltering, etc. Emphasizing that storms will be moving
fast (55-65 mph) and warning lead time could be a challenge,
especially for any QLCS tornadoes.

Thanks to our partners and your critically important roles, and
please never hesitate to contact us directly if you need anything
before, during, or after this severe weather event.

Saturday and Saturday Night....

Precipitation...

Around sunrise tomorrow morning, a strong cold front will pass
through central Indiana, providing chances of thunderstorms for
locations upstream (See Friday discussion for details on severe
threat). Current high resolution models are indicating the front
should be through central Indiana prior to noon EST. The near
surface layer behind this front is significantly drier, and should
limit any chances of wrap around moisture reaching the ground.

Temps...

Pre-frontal temperatures will be in the upper 50s to low 60s
tomorrow morning. Following the passage of the cold front,
temperatures will plummet 20+ degrees, resulting in afternoon
temperatures near 40. Dew point temperatures in the 20s and clear
skies should create an efficient environment for diurnal cooling,
allowing temperatures to fall quickly Saturday night. This will lead
to lows in the mid 20s; a shocking difference with temperatures 35-
40 degrees warmer just 24 hours prior.

Winds...

Near surface will increase significantly as well Saturday within the
drier, cooler airmass. The low will be nearing an efficient
cyclogenesis zone along a steep thickness gradient Saturday morning;
of which should allow for sharp surface pressure falls. This will
create a steep pressure gradient over the Great Lakes and Northern
Ohio Valley. This in combination with an expanding PBL in the
presence of increasing dew point depression in the late morning will
provide prime conditions for high winds and wind gusts. Sustained
winds should be between 20-30MPH for most of central Indiana
tomorrow morning. Sounding analysis shows momentum transfer from
around 2000 feet (just above the LCL), resulting in gust upwards of
50MPH in northern portions of central Indiana.

&&

.Long Term...(Sunday through Friday)
Issued at 246 PM EST Fri Dec 10 2021

A much quieter weather pattern will settle in for the latter part of
the weekend lasting through much of the upcoming week as surface and
upper level ridging dominate across the region.

Winds will back to southwest as early as during the day Sunday with
the center of the surface high passing through the Tennessee Valley.
This will enable a return to a warm advection regime with mild
temperatures quickly back in the Ohio Valley as early as Monday.
Highs in the 50s will be common Monday and Tuesday with low to mid
60s again possible on Wednesday ahead as southerly flow intensifies
ahead of another developing low pressure system over the central
Rockies.

The aforementioned low will intensify as it interacts with a
sharpening upper level trough and tracks northeast midweek. One
difference with this system versus the current one will be a track
further to the north and west with forcing aloft displaced to the
northwest of the region as well. The trailing cold front will bring
showers and perhaps some thunder Wednesday night into Thursday with
another cooldown to follow to end the week. But that being
said...the cooler temperatures will be just much closer to normal
for mid December than earlier in the week.

There are some hints of the cold front getting hung up just south of
the area next weekend which may lead to more unsettled weather and
possibly a surge of colder air that may enable some snowflakes to
mix in with rain. Ultimately...winter showing no signs of appearing
across the region within the next 7 days.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1252 AM EST Sat Dec 11 2021

IMPACTS:

* IFR or worse ceilings will continue this evening into the
  overnight, with fluctuations in both ceiling and visibility
  likely, particularly with thunderstorm activity.

* Convection will persist overnight and impact all terminals
  through the predawn hours

* Southerly wind gusts will increase to near 30kts by late
  evening...higher winds possible in and near thunderstorms

* Low level wind shear this evening into the overnight.

* winds will veer to westerly with the cold frontal passage early
  Saturday: gusts at 30-40kts expected throughout much of the day
  Saturday

Discussion:

Poor flying conditions will be the rule this TAF period as rapidly
strenghtening low pressure pushes northeastward into the Great Lakes
and drags a strong cold front through the area.

Widespread restricted ceilings, primarily IFR or worse, are expected
in the warm sector overnight, although there will likely be
fluctuations in both ceiling and visibility, particularly in
thunderstorm activity.

Expect convection to continue to develop to our west and southwest
this evening and begin to impact the terminals after about 03Z or
so, and have used TEMPO groups to try to better define impact
windows, although uncertainty remains in the high shear, relatively
low instability environment.

Surface winds are likely to become gusty in short order, although
will still carry low level wind shear given extremely strong
southerly/southwesterly flow just off the surface overnight.

After the front passes late tonight into early Saturday morning,
there may be a brief period where ceilings improve before widespread
MVFR stratus redevelops.

Winds will become quite strong on Saturday with gusts at times well
into the 30KT to near 40KT range, strongest to the north. These
gusts will dissipate very late in the period in typical diurnal
fashion.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 7 AM this morning to 5 PM EST this afternoon
for INZ021-028>031-035>042.

&&

Update...MK
Short Term...BRB/Updike
Long Term...Ryan
Aviation...Beach
Hazardous weather outlook, Dec 10, 7:54 PM EST, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
754 PM EST Fri Dec 10 2021

INZ021-028>031-035>049-051>057-060>065-067>072-120100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
754 PM EST Fri Dec 10 2021

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Severe thunderstorms possible late this evening into the overnight
hours. Damaging winds will be the primary risk from storms, but a few
tornadoes and large hail will also be possible. Brief heavy rainfall
may produce localized flooding in some locations as well.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong westerly wind gusts up to 40 to 50 mph are expected Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight and early Saturday.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Dec 11, 2:08 AM EST, 32 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
208 AM EST Sat Dec 11 2021

INZ053-060-061-067>069-110800-
Daviess IN-Knox IN-Owen IN-Martin IN-Greene IN-Sullivan IN-
208 AM EST Sat Dec 11 2021

...Strong thunderstorms will impact portions of southern Sullivan,
Knox, southeastern Owen, Martin, Greene and Daviess Counties through
300 AM EST...

At 208 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Linton to near St. Francisville. Movement
was northeast at 65 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Bloomfield around 215 AM EST.

Other locations in the path of these storms include Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 300 AM EST for south central,
southwestern and west central Indiana.

&&

LAT...LON 3851 8765 3855 8767 3859 8761 3864 8762
      3868 8753 3874 8750 3886 8755 3896 8751
      3899 8757 3927 8669 3860 8668 3852 8732
      3854 8737 3851 8738 3854 8738 3854 8743
      3850 8749 3852 8754 3849 8754 3847 8772
TIME...MOT...LOC 0708Z 244DEG 57KT 3909 8708 3857 8759

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NIELD
Local storm report, Dec 11, 2:11 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
211 AM EST SAT DEC 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     4 ENE NEW MARKET        39.97N 86.85W
12/11/2021                   MONTGOMERY         IN   PUBLIC

            POWER LINES DOWN. TIME ESTIMATED FROM RADAR.

&&

CP
Local storm report, Dec 11, 2:12 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
212 AM EST SAT DEC 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 AM     FLOOD            NEW ROSS                39.97N 86.72W
12/11/2021                   MONTGOMERY         IN   PUBLIC

            FIELDS FLOODING OVER ON SOME ROADWAYS.

&&

CP
Local storm report, Dec 11, 2:18 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
218 AM EST SAT DEC 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     5 N ELWOOD              40.35N 85.84W
12/11/2021                   MADISON            IN   EMERGENCY MNGR

            SEVERAL TREES DOWN AROUND NORTHERN PARTS OF
            COUNTY, POWER POLES DOWN AS WELL. TIME
            ESTIMATED FROM RADAR.

&&

CP
Local storm report, Dec 11, 2:19 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
219 AM EST SAT DEC 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     1 SSE SUMMITVILLE       40.33N 85.64W
12/11/2021                   MADISON            IN   EMERGENCY MNGR

            SEVERAL TREES AND SOME POWER POLES DOWN
            ACROSS MAINLY NORTHERN MADISON COUNTY. TIME
            ESTIMATED FROM RADAR.

&&

CP
Special weather statement, Dec 11, 2:40 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
240 AM EST Sat Dec 11 2021

INZ053>055-061>063-110830-
Johnson IN-Brown IN-Owen IN-Morgan IN-Greene IN-Monroe IN-
240 AM EST Sat Dec 11 2021

...Strong thunderstorms will impact portions of Monroe, southern
Morgan, western Johnson, Brown, southeastern Owen and eastern Greene
Counties through 330 AM EST...

At 240 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Martinsville to 7 miles southeast of
Bloomfield. Movement was northeast at 65 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Martinsville around 245 AM EST.
  Bloomington around 300 AM EST.

Other locations in the path of these storms include Greenwood,
Franklin and Nashville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM EST for central, south
central, southwestern and west central Indiana.

&&

LAT...LON 3890 8707 3931 8678 3963 8608 3905 8609
      3905 8632 3901 8632 3899 8644 3899 8668
      3895 8668 3890 8696
TIME...MOT...LOC 0740Z 240DEG 55KT 3935 8646 3893 8687

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 8:30 PM ESTSpecial Weather StatementINDDaviess, Lawrence, Martin45 min
Dec 10, 9:22 PM ESTSpecial Weather StatementINDJennings23 min
Dec 10, 9:34 PM ESTSpecial Weather StatementINDBrown26 min
Dec 10, 9:38 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Shelby25 min
Dec 10, 11:14 PM ESTSpecial Weather StatementINDHendricks, Johnson, Marion, Morgan, Shelby31 min
Dec 10, 11:32 PM ESTSevere Thunderstorm WarningINDFountain, Vermillion, Warren28 min
Dec 10, 11:42 PM ESTSevere Thunderstorm Warning Considerable damage threatINDDaviess, Greene, Knox, Martin, Monroe, Owen33 min
Dec 10, 11:45 PM ESTTornado WarningINDFountain, Parke, Vermillion30 min
Dec 10, 11:55 PM ESTSevere Thunderstorm Warning Considerable damage threatINDDaviess, Greene, Knox, Sullivan35 min
Dec 10, 11:55 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion, Vigo and 1 more35 min
Dec 11, 12:10 AM ESTTornado WarningINDDaviess, Greene, Knox, Sullivan22 min
Dec 11, 12:16 AM ESTSevere Thunderstorm WarningINDCarroll, Clinton, Montgomery, Parke, Putnam, Tippecanoe29 min
Dec 11, 12:36 AM ESTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hamilton, Howard, Montgomery and 1 more24 min
Dec 11, 12:58 AM ESTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Hendricks, Howard, Madison and 4 more32 min
Dec 11, 1:05 AM ESTSevere Thunderstorm WarningINDParke, Vermillion, Vigo25 min
Dec 11, 1:18 AM ESTSevere Thunderstorm WarningINDDelaware, Hamilton, Henry, Madison, Tipton38 min
Dec 11, 1:28 AM ESTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vigo32 min
Dec 11, 1:44 AM ESTAreal Flood AdvisoryINDBoone, Clinton, Montgomery, Parke, Putnam, Vermillion4 hr
Dec 11, 1:49 AM ESTSevere Thunderstorm WarningINDHendricks, Putnam26 min
Dec 11, 1:59 AM ESTSevere Thunderstorm WarningINDHendricks, Putnam21 min
Dec 11, 2:08 AM ESTSpecial Weather StatementINDDaviess, Greene, Knox, Martin52 min
Dec 11, 2:15 AM ESTSevere Thunderstorm WarningINDHamilton, Marion30 min
Dec 11, 2:35 AM ESTSevere Thunderstorm WarningINDDelaware, Henry, Madison25 min
Dec 11, 2:56 AM ESTSevere Thunderstorm WarningINDDelaware, Randolph34 min
Dec 11, 2:56 AM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Monroe, Morgan, Shelby34 min
Dec 11, 3:31 AM ESTAreal Flood AdvisoryINDBoone, Delaware, Hamilton, Madison, Tipton3 hr
Dec 11, 3:39 AM ESTSpecial Weather StatementINDRush36 min
Dec 11, 3:44 AM ESTSevere Thunderstorm WarningINDRush16 min
Dec 11, 3:53 AM ESTSpecial Weather StatementINDJennings37 min
Dec 11, 10:17 AM ESTAreal Flood WarningINDRush23 hr
Dec 11, 11:49 AM ESTRiver Flood WarningINDDelaware, Randolph16 hr

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.